Hail, Craig
- When
- June 3, 11:35 AM CST
- Where
- Craig County, 4 mi S of Bluejacket
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.742, -95.070
Scattered thunderstorms developed across portions of eastern Oklahoma during the afternoon and evening hours of the 3rd, as a weak upper level disturbance translated into the area. Moderately strong instability combined with weak wind shear to support some severe thunderstorms, with damaging wind gusts and hail up to nickel size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed across portions of eastern Oklahoma during the afternoon and evening hours of the 3rd, as a weak upper level disturbance translated into the area. Moderately strong instability combined with weak wind shear to support some severe thunderstorms, with damaging wind gusts and hail up to nickel size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 11:23 AM CST, 12 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1223 PM CDT Sat Jun 3 2023 ...New AVIATION... .SHORT TERM... (The rest of today) Issued at 1049 AM CDT Sat Jun 3 2023 Pretty strange upper air pattern in place over the CONUS today. What is left of a shortwave trough that emanated from the southwest CONUS in the subtropical jet flow now lies from southeast CO south and east to southeast OK. This lobe of weak vorticity is lifting slowly northeast with the bulk of the shower and storm activity this morning being ahead of this feature. The latest CAMs suggest that a combination of daytime heating and the slow approaching and gradually dissipating wave will initiate scattered to numerous showers and storms this afternoon across eastern OK and western AR. An isolated severe wind gust is possible, with pockets of locally heavy rainfall looking more likely. Coverage should decrease this evening with the loss of daytime heating. Lacy && .LONG TERM... (Tonight through Friday) Issued at 200 AM CDT Sat Jun 3 2023 Storm activity will quickly wane this evening as somewhat drier air moves in from the east behind the storm activity. A few storms could develop again on Sunday, but with diminished coverage and intensity. For the next few days a rather stagnant pattern will be in place with an anomalous upper level ridge across the northern Plains inducing easterly flow through the entire troposphere. This will result in warm afternoon temperatures each day in the upper 80s to low 90s with humidity levels staying reasonable for this time of year. Precipitation chances will be fairly low during this period, though a very isolated pop up afternoon storm could occur any day. This pattern will persist for much of next week, though with some day to day variation as occasional weak shortwave troughs rotate around the main high pressure area. Ensemble guidance is keying in on the next feature for next Monday-Tuesday. This would not be a heavy rain producer, but a slight uptick in PoPs will result. Some model guidance also pushes some cooler and drier air into the region as well, so that will be something to watch. otherwise, seasonably warm and humid weather will return for the mid week period with perhaps another shortwave trough towards Thursday or Friday. && .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Sat Jun 3 2023 The main issue for aviators this period will be storms this afternoon and into the evening. Coverage is good enough today to be more aggressive in the TAFs. Used TEMPOs to cover the most likely time windows inside a prevailing VCTS mention. Coverage should decrease enough by 03Z or 04Z to remove mention by then. VFR conditions will prevail outside of storms. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 65 88 64 89 / 30 20 10 20 FSM 66 92 68 91 / 40 10 10 20 MLC 63 85 62 87 / 30 40 10 20 BVO 61 89 60 89 / 30 20 10 20 FYV 61 89 62 89 / 40 10 10 20 BYV 61 89 63 87 / 20 10 10 20 MKO 64 88 65 87 / 30 20 10 20 MIO 62 89 62 88 / 30 10 10 20 F10 63 85 62 87 / 30 30 10 20 HHW 64 84 65 87 / 20 40 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....06 AVIATION...30
Hazardous Weather Outlook National Weather Service Tulsa OK 432 AM CDT Sat Jun 3 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-040945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 432 AM CDT Sat Jun 3 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This afternoon. DISCUSSION... Widespread showers and thunderstorms are expected today, but they will focus over Oklahoma. A few severe storms as well as areas of heavy rainfall leading to localized flash flooding are possible. For the storms that develop, heavy rain and frequent lightning will be the greatest threats, with marginally severe hail or wind less likely. Any lingering showers should diminish during the evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation Is Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY THROUGH FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Drier air moves in Sunday, with rain chances lowering from today. However, a low end thunderstorm risk will continue each afternoon through the entire period. The main threats will be brief heavy rain, dangerous lightning, and marginally severe hail or wind at times. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
1132 AM CDT Sat Jun 3 2023
ARZ001-OKZ063-069-031700-
Benton AR-Adair OK-Delaware OK-
1132 AM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southwestern Benton,
southeastern Delaware and north central Adair Counties through NOON
CDT...
At 1132 AM CDT, Doppler radar indicated a strong thunderstorm over
Watts. This storm was nearly stationary or drifting slowly north or
northwest.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Siloam Springs... West Siloam Springs...
Watts... Springtown...
Lake Francis... Ballard...
Gallitin... Fairmount...
Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3610 9446 3610 9455 3607 9455 3606 9462
3621 9474 3626 9441
TIME...MOT...LOC 1632Z 169DEG 2KT 3613 9455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1152 AM CDT Sat Jun 3 2023
ARZ001-031715-
Benton AR-
1152 AM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southwestern Benton
County through 1215 PM CDT...
At 1152 AM CDT, Doppler radar indicated a strong thunderstorm near
Siloam Springs, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea to dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Siloam Springs... West Siloam Springs...
Lake Francis... Gallitin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3618 9437 3610 9447 3610 9455 3611 9455
3619 9457 3624 9455
TIME...MOT...LOC 1652Z 206DEG 5KT 3615 9451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1154 AM CDT Sat Jun 3 2023
OKZ063-031730-
Delaware OK-
1154 AM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southeastern
Delaware County through 1230 PM CDT...
At 1154 AM CDT, Doppler radar indicated a strong thunderstorm over
Colcord. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea to dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Colcord... Kansas...
Twin Oaks... Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3640 9462 3627 9458 3621 9457 3616 9468
3616 9479 3628 9491
TIME...MOT...LOC 1654Z 153DEG 3KT 3624 9470
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1214 PM CDT Sat Jun 3 2023
ARZ001-010-031745-
Benton AR-Washington AR-
1214 PM CDT Sat Jun 3 2023
...Strong thunderstorms will impact portions of southwestern Benton
and northwestern Washington Counties through 1245 PM CDT...
At 1213 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Watts to 3 miles northwest
of Farmington. Movement was northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and dime to penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Siloam Springs...
Farmington... Tontitown...
Greenland... West Siloam Springs...
Lake Francis... Walnut Grove...
Wedington... Gallitin...
Wheeler... Savoy...
This includes Interstate 49 near mile marker 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3599 9419 3605 9454 3608 9455 3626 9458
3617 9426
TIME...MOT...LOC 1713Z 133DEG 5KT 3613 9452 3607 9431
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1230 PM CDT Sat Jun 3 2023
ARZ029-031800-
Sebastian AR-
1230 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southwestern
Sebastian County through 100 PM CDT...
At 1230 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Oliver. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea to dime side hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Mansfield... Hartford...
Patterson... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3497 9424 3495 9429 3496 9433 3495 9434
3495 9435 3496 9437 3494 9439 3495 9441
3493 9443 3494 9444 3503 9443 3506 9423
3497 9423
TIME...MOT...LOC 1730Z 353DEG 2KT 3498 9431
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 77 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Strong thunderstorm wind blew down power lines and snapped large tree limbs.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind damaged a car wash, and snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1106331, 1108740, 1108741, 1108755, 1108756.